affects of having an a

iVillage Member
Registered: 02-02-2011
affects of having an a
7
Thu, 12-06-2012 - 1:35pm

So I haven't felt "well" in quite some time, Dr tried anti d's didn't work, tried fibromialgia meds wasn't that, I've been through a ton of things. I feel sick, tired all the time, don't sleep, am gaining weight the list goes on. Apparently my adrenals aren't working right and can cause all of this, number one cause of this is stress. Self induced stress i might add since I did this entirely to myself. Who would of thought little by little, bit by bit this a I had was making me sicker and sicker on the inside. I shudder to think what more time in it would of done, I'm sick and not getting better fast, i guess i need to heal from the inside out. This is what I've done to myself and what i now need to overcome on top of the a that I'm no where near over. If your lurking i hope you take my story to heart, there's its so much more beyond the heartbreak sometimes.

iVillage Member
Registered: 10-23-2012
Thu, 12-06-2012 - 1:54pm

Hi Lookingforhappy,

You are not alone...I have been thinking about this too lately.  My A cause me significant problems too - specifically my anxiety and depression came back.  It's been a little over three years and I am still on small doses of one of my meds.  I just can't get off them.  I have tried with no luck.  My stomach hurts a lot, I am stressed and on edge most of the time.  And sleeping well is truly hit or miss.  Some nights I dream so vividly of my xAP I wake up thinking it was real.  Right before the end, I really did start to think about these things - and what my A was doing to me physically - it really does affect you more then you think. 

I am 7 weeks NC right now...most days are still tough for me, but I do feel very slightly better.  Just VERY slightly.  I am hoping with time all of this improves.  I pray that it does because I desperately want some peace in my life.  If I can feel better maybe I can deal with my feelings about the end of my A better.

iVillage Member
Registered: 02-02-2011
Thu, 12-06-2012 - 2:15pm
Changed, don't you wish you could turn off the dreams, every night I have them its a whole new kind of torture.
iVillage Member
Registered: 10-23-2012
Thu, 12-06-2012 - 2:21pm

I wish I could turn them off too...they make me crazy!  Its so hard to move forward when he keeps re-appearing, even if only in my dreams!

iVillage Member
Registered: 02-02-2011
Thu, 12-06-2012 - 4:03pm
Thanks clarity, i never thought this would lead to me being sick but if I'm honest the root of all my stress is and was the a... If i can get that across to anyone thinking of entering into one I hope they think twice.
Avatar for wClarity
Community Leader
Registered: 11-04-2012
Thu, 12-06-2012 - 9:02pm

(((LookingforHappy)))

I'm sorry you've not been feeling well.  It seems like you are at least trying to get to the bottom of things.

I guess the bigger the hole we dug for ourselves, the longer and more work it's going to take to crawl out.

Even though you are feeling low, thank you for sharing...in the hopes that others viewing this site think twice about engaging in an affair.  It certainly does take its toll physically, emotionally and spiritually....a lot of areas that need addressing for the healing to come about.  

I'm glad you are working closely with your doctor...that's really important.

((hugs))

Clarity

Community Leader...EAS


iVillage Member
Registered: 11-26-2009
Fri, 12-07-2012 - 3:42am
Hi Looking I totally understand how you are feeling. The affects of an affair are devistating, I think mostly because we have to suffer alone. We put this apon ourselves, and we also know there isn't going to be much sypathy out there for us. So being in pain alone, trying to give the appearance of nothing is wrong most of the time, its emotionally, phyically and mentally draining. I started on anti-d's while I was still in my A - once the Anti-d's really´kicked in, they helped me put my life into perspective, I was able to stop smoking, I was able to see clearly that things had to change if I wanted a better life for myself and my family. There was no point excaping from my reality every time thoings to got too hard - my xAP was my excape route when I was stressed and unhappy - a dangerous route to take, that alway made me feel worse than when I stared. I ended my 3 year A 6 months after starting anti-d - the clarity and stability help making decisions for myself easier, it did not take away the pain of ending my A. It was one of the most painful things I have ever done, because I didn't know how to cope without him. I'm still here, and I coped. I walked and walked and walked, cried and yelled while walking. I started running and crying, then I stopped crying and started smiling, I started living, I started realising I can cope with out him, I started finding other ways to cope with stress and sadness, I lived and breathed EAS. I listen, I learned, and I have had huge lows, where I thought I was going backwards, only to find that the people on this board were lifting me up and each time that happend, I felt like I had made a huge leap forward in my healing. I am still on Anti-D's. I have tried lowing my dose, then stopping, but It wasn't good for me, I felt terrible as I did to too quickly and ended up quite sick. I accept that for now, and for who knows how long, I will be taking medication. Keep sharing, and you will feel better soon, I promise love WGO
Every recovery is a kind of rebirth
iVillage Member
Registered: 04-24-2011
Fri, 12-07-2012 - 12:14pm
Hello Happy, ((((((hugs))))))) I am so sorry you are not feeling well :( I do agree that stress is a major contributor of disease within our bodies. So, what is it about the A that causes physical aliments within our bodies? For me, the A was just tip of the 'ice berg'....and underneath the surface was all that was wrong within me. My loneliness, pain, depression....so on and so forth....oh and did I mention my profound lack of coping skills? The A only was the 'bandage' which I clung to in order not to confront my inner demons...it soothed me and made me "happy'. The A allowed me...in my skewed thinking to feel "Loved, wanted, accepted and desirable. But the truth was that 'bandage' only hid how sad and alone I truly felt. The A was a lie and I had to keep telling myself that it the A was REAL ...now THAT within and of itself causes a 'boat-load' of stress in our bodies....not to mention the other lies and deceptions we have to maintain in order to keep the A afloat. kwim? Acknowledging the stress and finding the root cause will help improve your health and emotional well being. Yes, Lookingforhappy....we did do this to ourselves....we betrayed our own selves.....we caused the pain. But we are taking care of ourselves now. Be kind to yourself. Gentle with the words you think upon. Treat yourself with the love and respect you so richly deserve. Know and believe how worthy, important and special you really are. I have read many of your posts and I can tell that you are a very good person. Time will mend your heart. ((((((hugs))))) progression